Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 53, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 27, 2000, 6:57 PM MDT for San Miguel County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2000, 6:57 PM MDT (00:57 UTC)
- Expired
- Jun 27, 2000, 7:30 PM MDT
- In force
- 33 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties
County San Miguel County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3011 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 280059 SVRABQ NMC047-280130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 657 PM MDT TUE JUN 27 2000 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO SOUTHERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL MORA COUNTY...OR ABOUT 28 MILES NORTHEAST OF LAS VEGAS...MOVING EAST AT 30 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS! A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR NORTHEAST NEW MEXICO. KMV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 PM MDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 27, 3:00 PM MDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT TUE JUN 27 2000 FOR TONIGHT...AWIPS PROBLEMS HAVE MADE DETAILS HARD TO DISCERN. IN GENERAL FAIRLY HIGH POPS AREAWIDE WITH CHANCE SVR NERN CRNR. FOR WED...SOME WARMING WEST AND SOUTH BUT PLENTY OF RESIDUAL MOISTURE FOR INCREASED SFC HEATING AND OROGRAPHICS TO TRIGGER DIURNAL CONVECTION. HIGHEST POPS NERN CRNR WHERE NEXT WIND SHIFT/COLD FRONT WILL PROVIDE LOW LEVEL CONVERGENCE. UPSLOPE LOW CLOUDS AND COOLER EAST THURSDAY WITH GUSTY EAST CANYON WINDS SPREADING A LITTLE COOLER AIR INTO CENTRAL AND WEST AGAIN...WHILE KEEPING MOISTURE ABOVE SEASONAL. WITH UPPER HIGH BUILDING OVER REGION...DYNAMICS WEAK BUT BELIEVE CHANCE TYPE POPS JUSTIFIED WITH HIGH MOISTURE AVAILABILITY. FOR EXTENDED...TEMPS BEGINNING TO REBOUND FRIDAY RESULTING IN MORE CONVECTIVE REGIME THAN THURSDAY...THEN GRADUAL WARMING AND DRYING OVER THE WEEKEND WITH UPPER HIGH OVER REGION AND WEAK LEE TROUGHING. MJF ABQ BB 063/091 065/087 065 32423 SAF BB 056/087 058/084 057 32423 TCC BE 064/089 063/080 063 32424 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 7:04 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 26 min |
| Jun 28, 11:25 AM MDT | Tornado Warning | ABQ | Curry | 35 min |
| Jun 28, 11:33 AM MDT | Flash Flood Warning | ABQ | Los Alamos | 3 hr |
| Jun 28, 2:12 PM MDT | Flash Flood Warning | ABQ | San Miguel | 108 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.